# SDR 2008FA0000511

- Difficulty date: July 19, 2008
- Submitted: July 31, 2008
- Operation: General aviation
- Aircraft: N350BH
- Make and model: Snias AS350B2
- Aircraft serial: 2813
- Engine: Tmeca ARRIEL1D1
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 105SG1220
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WHILE ACFT WAS CIRCLING AT A SCENE CALL, THE CREW WAS STARTING TO DETECT WHAT SEEMED TO BE BURNING PLASTIC FOLLOWED BY A GENERATOR CAUTION LIGHT.  AC LANDED BACK AT HOSPITAL PAD WITHOUT INCIDENT. MAINT WAS DISPATCHED. IT WAS FOUND THAT THE STARTER GENERATOR HAD FAILED AND THE PLASTIC FAN BLADES WERE DEFORMED RESULTING IN THE PLASTIC BURNING ODOR.  THE STARTER GENERATOR WAS REPLACED AND AN OPERATIONAL CHECK OF THE SYSTEM WAS SATISFACTORY.  (K)
